Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Child ate vitamin C tablets. Should I be worried?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 7491 Questions
Question
My 3 year old son ate 6 500mg vitamin c tablets .should i be worried. Only via c no iron Sorry my son is 3.5years old and male.
Posted Fri, 22 Nov 2013 in Child Health
 
 
Answered by Dr. Ivan R. Rommstein 19 minutes later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: Thank you for the query. You should not be worried. If this was only vit c then this is not problematic. Actually this is maximum dose that child at his age may take so side effects or vit c hypersaturation are not likely to happen.Just give him plenty of fluids today to speed up urination. Sometimes some classic(not dose dependent) side effects may happen such as nausea, heartburn, stomach cramps and headache but this is still not reason worry. If these symptoms are severe then consult your doctor. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
 
Follow-up: Child ate vitamin C tablets. Should I be worried? 3 minutes later
Thank you so the XXXXXXX dose for a 3 year old is 3000mg?
 
 
Answered by Dr. Ivan R. Rommstein 27 minutes later
Brief Answer: Hi Detailed Answer: Yes, we can say that this is still tolerable upper intake level if taken only once and no hospital treatment is necessary. Vitamin c overdose happens only in extremely huge doses( 0000-0000mg) since excess of vit c is excreted through kidneys and it does not stay in our organism for long.
Above answer was peer-reviewed by
 
Follow-up: Child ate vitamin C tablets. Should I be worried? 5 minutes later
Thanks extremely helpful
 
 
Answered by Dr. Ivan R. Rommstein 7 minutes later
Brief Answer: hi Detailed Answer: You are welcome and explain your boy that these are not candies:)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor